MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the main coil, the pusher wire, the introducer sheath and the rotating hemostatic valve (rhv) were returned for this complaint.The main coil and the pusher wire were not interlocked.Blood was noticed inside the introducer sheath.The twist lock was opened.The main coil was stretched and detached at interlocking arm section.No more damages were observed.The functional test could not be performed since the main coil and the pusher wire were not interlocked.Under microscope it was observed that the interlocking arm of the main coil was detached.Dimensional inspection of the pusher wire and main coil revealed the components were within specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 11jan2023.It was reported that the coil could not reach the lesion.A 12mmx30cm interlock was selected for use in the embolization of a renal aneurysm.During the procedure, a 2.4f microcatheter was used, and the first coil deployed smoothly.While positioning the second coil, it was found that the position was not ideal, so the coil was withdrawn into the protective sheath.After adjusting the position, it was found that the coil could not be pushed normally in the microcatheter.The coil could not reach the lesion.The coil was withdrawn.The procedure was completed with another of the same device.No patient complications were reported, and the patient was stable post procedure.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16306571
Report Number2124215-2023-02580
Device Sequence Number6075231
Product Code KRD
UDI-Device Identifier08714729765059
UDI-Public08714729765059
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0028164270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELIVERY CATHETER, STC18 MICROCATHETER
Patient Age54 YR
Patient SexFemale
Patient Weight60 KG